FDA alerts kids overdose of Vitamin D


After a series of recent recalls of kids medicine including Tylenol, Mortin, Zyretec and Benedryl, there is another warning letter issued by FDA today on June 15, 2010. FDA has warned healthcare professionals and consumers of a potential risk associated with the overdosing of vitamin D drops.    

Some vitamin D drops are available in the market with the dropper that can provide higher quantities of vitamin D than the required daily dose to infants.  Excessive dosing of the vitamin D to infants can lead to nausea, vomiting, loss of appetite, excessive thirst, frequent urination, constipation, abdominal pain, muscle weakness, muscle and joint aches, confusion, fatigue and, in more serious cases, kidney damage according to FDA.   

The American Academy of Pediatrics (AAP) has recommended a dose of 400 International Units (IU) of Vitamin D Supplement per day to breast-fed and partially breast-fed infants.   

Vitamin D daily dose


Renowned vitamin D researcher Reinhold Vieth, Ph.D., professor at University of Toronto voiced concern on FDA’s warning as he mentioned that recent recall can scare users of vitamin D, which offers numerous health benefits ranging from immune to bone health.

Please be advised that theproduct warning is not related with the product quality, but related with the delivery system and the consistency and accuracy of instructing consumers on how to use the vitamin D drops. If a caregiver cannot clearly determine the accurate dose of Vitamin D for an infant or has any other questions, please contact to your healthcare professionals.  



One Response

  1. health forum says:

    FDA forewarns kids overdose of Vitamin D | Healthy Living is a good blog post, I was wondering if I could use this blog on my website, I will link it back to your website though.

Leave a Reply

© 2012 Healthy Living. All rights reserved.
Proudly designed by Theme Junkie.